Anyone else on Keppra to prevent myoclonic jerks (JME diagnosed)? I am, and have been on Keppra for almost 5 years. Started at age 23 and I am now 28. At the beginning they made me very sluggish, but after about 2 months I felt wonderful (since it was the first time in my life I wasn't having seizures!!)
I have noticed the following: quick to get angry, short tempered, excessive crying, like to focus on negative conversations rather than the positive, I complain a lot, and I take it out on the ones I love most. Does anyone experience these types of side affects? Also, I'm cold ALL the time, hands and feet are ice cold (I am very thin though). I still have headaches (although they're much better than before Keppra). I have always been thin, but I have lost about 10 pounds, mostly due to working out and eating healthier though. I get dizzy (very slightly) when I walk through an aisle at the store sometimes, and my vision get a little blurry, but bounces back quickly.
Now, with the angry moods, does anyone take an anti-depressant or mood stabilizer with Keppra to counteract that angry side that Keppra brings out? I was not this angry (although it hasn't pushed anyone out of my life or prevented me from succeeding at work), focused on the negatives, or lack confidence before Keppra. I just want to be confident and happy again, any suggestions? I hate that I have to take this medicine, but it does a GREAT job of regulating my flinches and seizures, so in no way do I want to change the Keppra. Just wanted something supplemental to help the anger management??
Understand your predicament.
Emotional liability can occur with keppra. The best way to control anger is by self conditioning. You can channel this anger into some form of sport like athletics. Alternatively, you can try relaxation techniques like going for long walks or yoga and meditation. They help to calm your mind and help you to list your priorities. A calm and peaceful mind is more focused and can achieve a lot.
If you still want further help, you can consult a psychiatrist, who could help you.
I agree. And I work out consistantly, about 2-4 miles at least 4 times a week. Yoga 2-3 times a week, usually a class, but lately I've been doing it late at night before bed. I was also put on CITALOPRAM 20MG TABLETS once a day... and wow. It is night and day how much I have changed. My mom, dad, and sister all said Im finally back to myself. I've also noticed I havent expereienced as many headaches as I used to!! I've notice a change in my paitence level with my niece, my co workers, mother, driving in traffice, and even stress at work. Its an amazing turn around. I have been trying to get a lot of sleep and eat healthy too. I think it all plays into my mood, but after the first 3 weeks of being on Citalopram I noticed a change, that was simply amazing. Thanks for your post!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.